Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Hopfian and co-Hopfian $G$-CW-complexes


Author: Goutam Mukherjee
Journal: Proc. Amer. Math. Soc. 125 (1997), 1229-1236
MSC (1991): Primary 55N25, 55P10
DOI: https://doi.org/10.1090/S0002-9939-97-03778-7
MathSciNet review: 1372041
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine conditions for a $G$-CW-complex to be a Hopfian or a co-Hopfian object in the $G$-homotopy category of $G$-path-connected $G$-CW-complexes with base points.


References [Enhancements On Off] (What's this?)

  • 1. G. Baumslag, Hopficity and Abelian groups, Topics in Abelian groups, Proc. Symp. on Abelian groups, New Mexico State Univ., 1962, 331-335. MR 30:139
  • 2. G. E. Bredon, Equivariant Cohomology Theories, Lec. Notes in Math., Springer-Verlag, 1967. MR 35:4914
  • 3. T. tom Dieck, Transformation groups, Walter de Gruyter, 1987. MR 89c:57048
  • 4. A. D. Elmendorf, System of fixed point sets, Trans. Amer. Math. Soc., 227,1983, 275-284. MR 84f:57029
  • 5. P. Hilton and J. Roitberg, Note on epimorphisms and monomorphisms in homotopy theory, Proc. Amer. Math. Soc., 90, 1984, 316-320. MR 85j:55014
  • 6. P. Hilton and J. Roitberg, Relative epimorphisms and monomorphisms in homotopy theory, Compositio Math., 61, 1987, 353-367. MR 88d:55012
  • 7. V. A. Hiremath, Hopfian rings and Hopfian modules, Indian J. Pure and Appl. Math., 17, 1986, 895-900. MR 87i:16031
  • 8. M. Orzech and L. Ribes, Residual finiteness and the Hopf property of rings, J. Alg., 15, 1970, 81-88. MR 41:248
  • 9. J. Roitberg, Monomorphisms and epimorphisms in homotopy theory, Israel J. Math., 46, 1983, 205-211. MR 85i:55010
  • 10. J. Roitberg, Residually finite Hopfian and co-Hopfian spaces, Contemp. Math., 37, 1985, 131-144. MR 86i:55009
  • 11. K. Varadarajan, Hopfian and co-Hopfian objects, Publicacions Matemàtiques, 36, 1992, 293-317. MR 93i:16002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55N25, 55P10

Retrieve articles in all journals with MSC (1991): 55N25, 55P10


Additional Information

Goutam Mukherjee
Affiliation: School of Mathematics, SPIC Science Foundation, 92, G. N. Chetty Road, Madras-17, India
Address at time of publication: Stat-Math Unit, Indian Statistical Institute, 203, B.T. Road, Calcutta-35, India
Email: goutam@ssf.ernet.in, goutam@isical.ernet.in

DOI: https://doi.org/10.1090/S0002-9939-97-03778-7
Received by editor(s): August 21, 1995
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society